MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Model Number 2B5LT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Visual inspection of the returned device shows evidence of clinical use.The device was returned with the cannula housing block but no obturator housing or optiview shaft.The cannula shaft was broken.Approximately 3 inches of shaft were broken off and 1 inch remained attached to the housing.Further inspection of the cannula shaft revealed damage to the end near the tip.A review of the dhr could not be performed as the lot number was not reported.Devices are rejected for any cannula shaft damage.The most likely root causes are contact with a hard object, excessive force applied to the device, or shipping and/or handling damage subsequent to distribution from stryker.The instructions for use (ifu) state: - minimally invasive procedures should be performed only by persons having adequate training and familiarity with minimally invasive techniques.Consult medical literature relative to techniques, complications, and hazards prior to performance of any minimally invasive procedure.- do not use excessive force.- using sterile technique, remove the instrument from the package.To avoid damage, do not flip the instrument into the sterile field.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the trocar broke in the abdomen of the patient.All pieces were removed from the patient in two minutes through the other trocar with a laparoscopic grasper.There was no patient injury or medical intervention reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6766011
Report Number0001056128-2017-00100
Device Sequence Number1967293
Product Code NLM
UDI-Device Identifier00885825017248
UDI-Public(01)00885825017248
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132629
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2B5LT
Device Catalogue Number2B5LTRR
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2017
Initial Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1